MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-CELL I-II; IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Catalog Number 814050100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of a patient sample with ih-cell i-ii on ih-1000.The specificity of the missed antibody was anti-e.Cell #2 of ih-cell i-ii was e antigen positive and therefore supposed to react positively.The customer stated the antibody was detected in the manual method.The customer did neither provide the complaint sample ih-cell i-ii for investigational testing nor the patient sample that caused the false negative test result.But she announced to ship a patient sample.In the meantime, our quality control laboratory tested their retention sample of the supposedly defective lot.The testing was performed using ih-card ahg anti-igg lot #9203030, the same lot customer had used.Three different anti-e were used for the test as well as an anti-fya, anti-s and donor samples.All positive and negative reactions were correct.All antibodies were correctly detected.Additionally, the antigen e positive cell of ih-cell i-ii (cell #2) was tested for potency in parallel with two other antigen e homozygous reagent red blood cells (rrbc) and one antigen e heterozygous rrbc.This testing was done manually.All e antigen homozygous rrbs yielded the same titer.The testing confirmed that the e antigenicity of the claimed ih-cell i-ii lot was not weakened.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Databases and log files of the affected ih-1000 instrument were provided.The analysis of the received material for any issue relevant anomalies is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with ih-cell i-ii on the ih-1000.The specificity of the missed antibody was anti-e.Cell #2 of ih-cell i-ii was e antigen positive and therefore supposed to react positively.The customer stated the antibody was detected in the manual method.The customer did not provide the a sample of the allegedly defective product ih-cell i-ii for investigational testing but patient samples that had caused the false negative test results.The patient samples were completely hemolyzed.Even after centrifugation, no clear boundary between red blood cells and plasma was visible.While we were waiting for the patient samples to arrive on our premises, our quality control laboratory tested their retention sample of the supposedly defective lot.The testing was performed using ih-card ahg anti-igg lot #9203030, the same lot customer had used.Additionally, the customer had returned nine processed ihcards ahg anti-igg of this lot.Three different anti-e were used for the test as well as an anti-fya, anti-s and donor samples.All positive and negative reactions were correct.All antibodies were correctly detected.Additionally, the antigen e positive cell of ih-cell i-ii (cell #2) was tested for potency in parallel with (b)(4) other antigen e homozygous reagent red blood cells (rrbc) and one antigen e heterozygous rrbc.This testing was done manually.All e antigen homozygous rrbs yielded the same titer.The testing confirmed that the e antigenicity of the claimed ih-cell i-ii lot is not weakened.Due to the hemolysis of the patient samples a testing of the samples was not possible.The processed ih-cards forwarded by customer could not be analyzed, because the gel columns were completely dried out due to the lack of the sealing foil.The analysis of the data files of the affected ih-1000 instrument showed that the trace files for the date of event were not available, only a screen shot of the daily journal.On the screen small agglutinates were visible above the pellet.We could only suspect that the algorithm image analyses identified a few agglutinations above the pellet /cell ii) but not enough to be considered as a weak positive reaction.Due to the lack of data, further investigation was not possible.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available for investigation and the retention sample reacted as expected.Due to the grossly hemolysis the patient sample could not be tested.Comparative and potency tests demonstrated that the e antigenicity of the claimed ih-cell i-ii lot was not weakened.The customer informed us that the anti-e sample reacted with a strong 1+ positive reaction in a repeat testing on july 15 on both instruments 5100086 and 5100084 and on manual gel.The cause of the false-negative reaction in the customer's first test remaines unresolved.A general issue with the reagent red blood cells and ih-cards could be ruled out.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-CELL I-II
Common Device Name
IH-CELL I-II; 2X10 ML (REAGENT RED BLOOD CELLS FORMULATED FOR USE IN AUTOMATED
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key15145094
Report Number9610824-2022-00042
Device Sequence Number14751585
Product Code QHT
UDI-Device Identifier07611969952274
UDI-Public(01)07611969952274(17)220801(10)9222011
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue Number814050100
Device Lot Number9222011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(4); IH-1000, SN (B)(4); IH-1000, SN (B)(4); IH-CARD AHG ANTI-IGG LOT #9203030
Patient SexUnknown